MAUDE Adverse Event Report: INVAMEX MANUFACTURING FULL-ELECTRIC 9153638225; BED, THERAPEUTIC, AC-POWERED, ADJUSTABLE HOME-USE

INVAMEX MANUFACTURING FULL-ELECTRIC 9153638225; BED, THERAPEUTIC, AC-POWERED, ADJUSTABLE HOME-USE
Model Number NA:5410IVC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Physical Entrapment (2327)
Date of Event 01/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The serial number of the bed is reported to be either (b)(6); the manufacturing month code (e vs f) could not be verified from the product label.The facility stated that the model of the side rail is unknown; it is unconfirmed whether it is an invacare product.The facility stated that when the incident occurred, the rails were in a raised position, the foot section of the bed was flat, and the head section of the bed was elevated 20 degrees.The facility confirmed that there was no malfunction with the 5410ivc full electric bed or the bed rails.Since the fall was not witnessed, the underlying cause is not certain; however, the facility advised that the patient was completely flaccid on his left side due to a stroke, and they suspect this pre-existing medical condition was a contributing factor.Bed rail entrapment is a known risk in the use of bed¿s equipped with bed rails.The bed rail entrapment risk notification guide provided with the bed advises, ¿proper patient assessment, equipment selection, frequent patient monitoring, and compliance with instructions, warnings and this bed rail entrapment risk notification guide is essential to reduce the risk of entrapment.Only the patient¿s medical care provider and/or the dealer from whom you obtained this equipment, upon proper assessment of the patient¿s medical condition and needs, can evaluate whether this equipment is appropriate for use by any particular patient and assist the patient, the patient¿s family and/or the patient¿s primary day-to-day caregiver in assessing the risk of entrapment.¿ should any additional information become available, a follow up report will be filed.Note: the subject bed was manufactured by invacare florida (sanford); however, this manufacturing site is no longer in production.The manufacture of the 5410ivc bed has transitioned to invamex manufacturing (reynosa, mexico), so their cfn number is being utilized for the mdr filing.
 
Event or Problem Description
The dealer reported that a patient at a facility had an unwitnessed fall from a 5410ivc bed.It was reported that the patient tried to sit up & he fell headfirst from the bed.The patient was found by facility staff with his left arm stuck behind him between the rail & mattress, while his body was on the floor.The patient was sent to the hospital via ems where he received x-rays, and it was found that he had a fracture of the left distal humerus.The patient had surgery where he received placement of a plate and screw device with multiple screws transfixing the supracondylar fracture of the left humerus, and surgical skin staples were placed along the posterior aspect of the left elbow.

Brand Name
FULL-ELECTRIC 9153638225
Common Device Name
BED, THERAPEUTIC, AC-POWERED, ADJUSTABLE HOME-USE
Manufacturer (Section D)
INVAMEX MANUFACTURING
102 parque industrial manimex
reynosa, tamaulipas 88780
MX  88780
Manufacturer (Section G)
INVAMEX MANUFACTURING
102 parque industrial manimex
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
mike simmons
one invacare way
elyria, OH 44035
8003336900
MDR Report Key21515420
Report Number9616091-2025-00004
Device Sequence Number4400287
Product Code LLI
UDI-Device Identifier00841447102199
UDI-Public(01)00841447102199
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberNA:5410IVC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Initial Report FDA Received Date03/04/2025
Date Device Manufactured06/01/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age86 YR
Patient SexMale
Patient Weight118 KG